Alert archive / New Jersey / Special Marine Warnings in 2005
Special Marine Warning 52, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 28, 2005, 5:42 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2005, 5:42 PM EDT (21:42 UTC)
- Expired
- May 28, 2005, 6:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 28, 3:20 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 28, 3:20 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EDT SAT MAY 28 2005 HAVE A GOOD MEMORIAL DAY WEEKEND .OVERVIEW.... CONVECTION BEING HANDLED BY SPSS ATTM. .SHORT TERM (TONIGHT THROUGH TUESDAY)... WX REMAINS DOMINATED BUT BROAD CYCLONIC FLOW ACROSS THE NORTHERN PLAINS TO THE MID ATLANTIC AND NORTH TO NEW ENGLAND. WEAK SFC BOUNDARY PRETTY MUCH EAST OF THE APPALACHIANS WHERE MODERATE INSTABILITY WITH SFC TEMPS AROUND 80 AND DEW POINTS STILL LOW BY COMPARISON FOR STRONG THUNDERSTORMS BUT THE DYNAMICS ALOFT ARE STRONG AND ACTIVE TO INITIATE LIFT AND STRONG UVV OVER SOUTHEAST PA AND NJ/DE. LINE OF CONVECTIVE HAS BEEN MOVING TO THE EAST AND WEAKENING BUT STILL CAPABLE OF PRODUCING STRONG WINDS. 300 MB JET SLICING EAST FROM SRN ILLINOIS AND OFF THE DE COAST. BEST LO LVL MOIST CONV IN THE AREA EAST OF WHERE THE CONVECTION IS OCCURRING. TSTMS/SHWS MAY BE MOVING THROUGH A LITTLE AHEAD OF SCHED. SOME ZONES TSTMS ONLY IN THE EVENING HOURS. SFC BOUNDARY MOVES OFFSHORE AFTER 00Z WITH FAIRLY STRONG NVA. WE GET TO GO THROUGH THIS SAME SCENARIO ON SUN AS ANOTHER SFC BOUNDARY DEVELOPS E OF HILLS AND AS PVA POKES INTO ERN SECTIONS OF CFA. RIGHT NOW PLAYING THE PCPN TO BE NRN HALF OF CFA. WELL HAVE A RAIN-FREE PERIOD SOME TIME MON AND THEN AS HIGH PRES MOVES OFF THE COAST A RATHER IMPRESSIVE UPPER LEVEL LOW DIGS SE FROM THE SRN LAKES. 32 VORT UNITS QUITE STRONG ON FOR NEARLY JUNE. HAVE PUT TSTMS WITH HEAVY RAIN POTENTIAL BUT IF NAM/GFS ARE CORRECT THIS COULD BE A GOOD WIND EVENT. STRONG HEIGHT FALL/RISE COUPLET AT 50H. WELL HAVE TO KEEP AN EYE ON THAT SYSTEM. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... THE PASSAGE OF THE 50H LOW TUESDAY NIGHT SIGNALS A CHANGE IN THE UPPER AIR PATTERN AS RIDGE BUILDS OVER THE GREAT LAKES MID WEEK INTO EARLY NEXT WEEKEND. SOME SHOWERS ON THE BACK SIDE OF THE FRONT LATE WED/WED NIGHT AND THEN PCPN FREE NEXT COUPLE OF DAYS. && .AVIATION... WE WILL HAVE VFR CONDITIONS FORECAST BUT WITH TEMPO MVFR CONDITIONS IN SHRA/TSRA AS ACTIVITY MOVES IN AND THROUGH FROM THE WEST THROUGH THE 22Z-24Z TIME FRAME. AS THE FRONT MOVES EAST AND OFFSHORE, CONDITIONS SHOULD RAPIDLY IMPROVE EARLY THIS EVENING AS MOISTURE AND ENERGY RUN AWAY. WITH LIMITED MOISTURE, WE DECLINED TO ADD IN ANY VISIBILITY RESTRICTIONS DURING THE OVERNIGHT PERIOD, WITH ONLY SCATTERED CLOUDS OVERNIGHT AND SUNDAY. && .MARINE... WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR STRONG SHOWERS AND ANY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, AND THESE WILL BE HANDLED BY MARINE WEATHER STATEMENTS, OR SPECIAL MARINE WARNINGS IF NEEDED. OTHERWISE, QUIET CONDITIONS WILL EXIST ON THE COASTAL WATERS TONIGHT THROUGH THE SHORT TERM PERIOD (MONDAY). THE PREVIOUS WAVEWATCH BUILT SEAS TO SMALL CRAFT LEVELS THURSDAY, BUT THE 12Z RUN NOW KEEPS WAVES BELOW 5 FEET, AND HINTS AT STRONGER WINDS AND SEAS BY SUNDAY. && OVERVIEW-SHORT-LONG TERM/EBERWINE AVIATION/MARINE.../
Hazardous weather outlook, May 28, 11:20 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1120 AM EDT SAT MAY 28 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-291100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1120 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA, DELAWARE, AND THE MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS, BELOW SEVERE LIMITS, ARE POSSIBLE ELSEWHERE THIS AFTERNOON AND EARLY EVENING IN STRONGER SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF A SEVERE THUNDERSTORM WATCH IS ISSUED.
In the hours before
Special weather statement, May 28, 2:31 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EDT SAT MAY 28 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-290000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 231 PM EDT SAT MAY 28 2005 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS THROUGH THE EARLY EVENING... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION INTO THE EARLY EVENING. THIS DISTURBANCE WILL MOVE INTO A WARM AIRMASS, ALTHOUGH THE MOISTURE AT THE SURFACE IS NOT REAL HIGH. HOWEVER, WITH A LARGE DIFFERENCE BETWEEN THE TEMPERATURE AND DEW POINT TEMPERATURE AT THE SURFACE, SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF GUSTY WINDS. WIND GUSTS TO 40 MPH HAVE ALREADY BEEN OBSERVED ACROSS CENTRAL MARYLAND THIS AFTERNOON. ACROSS THE SOUTHERN HALF OF NEW JERSEY, SOUTHEASTERN PENNSYLVANIA AND THE DELMARVA, THERE MIGHT BE A LITTLE MORE MOISTURE FOR A COUPLE OF THUNDERSTORMS TO POSSIBLY TURN SEVERE. THUS, THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES THESE AREAS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS, INTO THE EARLY EVENING HOURS. THOSE WITH OUTDOOR PLANS THIS AFTERNOON AND EVENING ARE ADVISED TO KEEP ALERT FOR THREATENING WEATHER, AND SEEK SHELTER INDOORS IN THE EVENT GUSTY SHOWERS AND THUNDERSTORMS MOVE IN. SECURE ANY OUTDOOR ITEMS THAT COULD BE EASILY BLOWN AROUND BY GUSTY WINDS. MARINERS ARE ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SAFE SHELTER BEFORE THE SHOWERS AND THUNDERSTORMS ARRIVE. GUSTY WINDS MIGHT EVEN OCCUR WITH JUST SHOWERS, SO PLEASE DO NOT WAIT UNTIL DISTANT LIGHTNING IS SEEN, OR THUNDER IS HEARD TO HEAD FOR A SAFE PLACE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON ANY THREATENING WEATHER. GORSE
Special weather statement, May 28, 3:21 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 PM EDT SAT MAY 28 2005 DEZ001-NJZ016-PAZ067-070-282030- CHESTER PA-DELAWARE PA-NEW CASTLE DE-SALEM NJ- INCLUDING THE CITIES OF...NEWARK AND WILMINGTON 321 PM EDT SAT MAY 28 2005 ...STRONG GUSTY WINDS WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION THIS AFTERNOON... AT 3:15 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO TRACK A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS. WIND GUSTS OF 40 TO 50 MPH COULD ACCOMPANY THIS ACTIVITY IN SOME AREAS AS IT MOVES THROUGH. THIS WIND, ALTHOUGH NOT CLASSIFIED AS SEVERE, CAN STILL BRING DOWN SOME TREES. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AT 30 MPH. SEEK SHELTER INDOORS AND WAIT UNTIL THE THREATENING WEATHER MOVES AWAY FROM YOUR AREA BEFORE HEADING BACK OUTDOORS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES AND POSSIBLE WARNINGS. GORSE
Local storm report, May 28, 4:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RISING SUN 39.70N 76.06W
05/28/2005 CECIL MD EMERGENCY MNGR
TREES DOWN.
0415 PM TSTM WND DMG PHILADELPHIA 40.01N 75.13W
05/28/2005 PHILADELPHIA PA TRAINED SPOTTER
TREES DOWN. WIND GUST OF 69 MPH MEASURED AT THE
PHILADELPHIA INTERNATIONAL AIRPORT AT 356 PM.
0415 PM TSTM WND DMG SHARON HILL 39.91N 75.27W
05/28/2005 DELAWARE PA TRAINED SPOTTER
TREES DOWN.
&&
GORSELocal storm report, May 28, 5:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT SAT MAY 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RISING SUN 39.70N 76.06W
05/28/2005 CECIL MD EMERGENCY MNGR
TREES DOWN.
0415 PM TSTM WND DMG SHARON HILL 39.91N 75.27W
05/28/2005 DELAWARE PA TRAINED SPOTTER
TREES DOWN.
0415 PM TSTM WND DMG PHILADELPHIA 40.01N 75.13W
05/28/2005 PHILADELPHIA PA TRAINED SPOTTER
TREES DOWN. WIND GUST OF 69 MPH MEASURED AT THE
PHILADELPHIA INTERNATIONAL AIRPORT AT 356 PM.
0430 PM TSTM WND DMG BRISTOL 40.10N 74.85W
05/28/2005 BUCKS PA BROADCAST MEDIA
TREES DOWN, SOME ON HOUSES, IN THE BRISTOL, LEVITTOWN AND
ESPECIALLY THE NEW FALLS ROAD AREA.
0445 PM TORNADO 3 S PEMBERTON 39.93N 74.69W
05/28/2005 BURLINGTON NJ AMATEUR RADIO
SEVERAL HAM RADIO SPOTTERS WERE REPORTED WATCHING A
TORNADO NEAR BUDDTOWN ALONG ROUTE 206. A NATIONAL WEATHER
SERVICE METEOROLOGIST IS ENROUTE TO SURVEY THE AREA.
0454 PM FUNNEL CLOUD NEW EGYPT 40.06N 74.53W
05/28/2005 OCEAN NJ EMERGENCY MNGR
FUNNEL CLOUD SIGHTED NEAR THE PLUMSTEAD AREA. HOWEVER
EMERGENCY MANAGEMENT REPORTED THAT THE FUNNEL CLOUD DID
NOT TOUCH DOWN.
&&
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:53 PM EDT | Special Marine Warning | PHI | 97 min | |
| May 28, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 44 min |
| May 28, 4:10 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 50 min |
| May 28, 4:15 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 30 min |
| May 28, 4:27 PM EDT | Tornado Warning | PHI | Burlington | 33 min |
| May 28, 4:36 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 54 min |
| May 28, 4:41 PM EDT | Tornado Warning | PHI | Burlington | 22 min |
| May 28, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Somerset | 45 min |
| May 28, 4:56 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 36 min |
| May 28, 5:03 PM EDT | Special Marine Warning | PHI | 42 min | |
| May 28, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 29 min |
| May 28, 3:24 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's | 36 min |
Nearby
Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.